Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2009, 8:49 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2009, 8:49 PM CDT (01:49 UTC)
- Expired
- Sep 9, 2009, 11:56 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 58 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 9:00 PM CDT | FLASH FLOOD | 4 S Camp Wood, TX | THERE WERE INDICATIONS THAT A PORTION OF HIGHWAY 55 SOUTH OF CAMP WOOD HAD WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 100149 FFWEWX TXC137-271-385-463-100545- /O.NEW.KEWX.FF.W.0028.090910T0149Z-090910T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 PM CDT WED SEP 9 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL EDWARDS COUNTY... NORTHEASTERN KINNEY COUNTY... SOUTHWESTERN REAL COUNTY... NORTHWESTERN UVALDE COUNTY... * UNTIL 1245 AM CDT. * AT 846 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS WILL AVERAGE TWO INCHES OVER THE WARNED AREA...WITH AMOUNTS UP TO FOUR INCHES POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2989 10013 2991 9993 2959 9991 2953 10026 $$
2 follow-up statements
000 WGUS74 KEWX 100304 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1004 PM CDT WED SEP 9 2009 TXC137-271-385-463-100545- /O.CON.KEWX.FF.W.0028.000000T0000Z-090910T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDWARDS TX-REAL TX-UVALDE TX-KINNEY TX- 1004 PM CDT WED SEP 9 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHEASTERN KINNEY...NORTHWESTERN UVALDE...SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE SHOWERS CONTINUING OVER THE WARNED AREA. EARLIER HEAVY RAINS PRODUCED AMOUNTS ESTIMATED BETWEEN TWO AND FIVE INCHES ALONG STRETCHES OF THE NUECES RIVER NORTH OF CAMP WOOD IN REAL COUNTY AND OVER PULLIAM CREEK IN SOUTHEAST EDWARDS COUNTY. FLOODING OF LOW WATER CROSSINGS ALONG FM 335 AND STATE HIGHWAY 55 ARE LIKELY IN WESTERN REAL AND EASTERN EDWARDS COUNTIES. LOCATIONS IN THE WARNING AREA INCLUDE VANCE...BARKSDALE AND CAMP WOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. && LAT...LON 2989 10013 2991 9993 2959 9991 2953 10026 $$
000 WGUS74 KEWX 100456 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1156 PM CDT WED SEP 9 2009 TXC137-271-385-463-100506- /O.CAN.KEWX.FF.W.0028.000000T0000Z-090910T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDWARDS TX-REAL TX-UVALDE TX-KINNEY TX- 1156 PM CDT WED SEP 9 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN KINNEY...NORTHWESTERN UVALDE...SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES... AS OF 1155 PM CDT...NO FLASH FLOODING HAS BEEN REPORTED. LAT...LON 2989 10013 2991 9993 2959 9991 2953 10026 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:32 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 9, 6:32 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT WED SEP 9 2009 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... VFR CONDITIONS WILL CONTINUE UNTIL AFTER MIDNIGHT WHEN MVFR CIGS ARE FORECAST TO DEVELOP. THUNDERSTORMS WILL LIKELY AFFECT THE KDRT TERMINAL BETWEEN 00-04Z THIS EVENING...WITH HEAVY DOWNPOURS AND LOW MVFR CIGS. IMPROVEMENT WILL BE SLOW THURSDAY MORNING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FORECAST. MVFR CIGS/VSBYS CAN BE EXPECTED WITH THUNDERSTORMS THURSDAY...ALTHOUGH SHORT-LIVED IFR CIGS/VSBYS CAN NOT BE RULED-OUT. && .PREV DISCUSSION... /ISSUED 325 PM CDT WED SEP 9 2009/ DISCUSSION... A WET PERIOD IS UNDERWAY FOR SOUTH CENTRAL TEXAS AND WILL CONTINUE THROUGH THIS WEEKEND. A MID TO UPPER LEVEL LOW WILL MEANDER OVER TEXAS. A SOUTHERLY LOWER LEVEL FLOW IMPORTING MOISTURE FROM THE BAY OF CAMPECHE AND A SOUTHWESTERLY FLOW ALOFT IMPORTING MOISTURE FROM THE PACIFIC, INCLUDING TROPICAL STORM LINDA CURRENTLY LOCATED ABOUT 1300 MILES WEST-SOUTHWEST OF THE SOUTHERN TIP OF BAJA CALIFORNIA WILL KEEP PWS OF 1.9 TO 2.3 INCHES. THE AIRMASS IS UNSTABLE AND UNCAPPED. EXPECT A PATTERN OF DECREASING SHOWERS AND THUNDERSTORMS IN THE EVENING, THEN INCREASING TOWARD MORNING, AND PEAKING LATE MORNING AND AFTERNOON. DUE TO HIGH PWS, LOCALLY HEAVY RAINS CAN BE EXPECTED WITH A LACK OF A DEFINED SURFACE BOUNDARY, AS WELL AS A SURFACE TROUGH ALONG OR OFFSHORE THE TEXAS COAST INHIBITING MORE WIDESPREAD HEAVY RAINS. SOME MODELS WANT TO BRING A COLD FRONT INTO THE AREA THIS WEEKEND WHICH WOULD TEND TO FOCUS RAINFALL, HOWEVER, CONVERGENCE ALONG THE FRONT IS SHOWN TO BE FAIRLY WEAK. EARLY TO MIDDLE OF NEXT WEEK, THE UPPER LOW MOVES SLOWLY NORTHEAST OUT OF TEXAS. SOME DRYING TAKES PLACE WITH A NORTHWESTERLY FLOW ALOFT, HOWEVER ENOUGH MOISTURE REMAINS AND COMBINED WITH DAYTIME HEATING THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS FROM THE LATE MORNING THROUGH THE AFTERNOON. MAV/MEX TEMPERATURES LOOK REASONABLE WITH ONLY A DEGREE OR TWO CHANGE IN A FEW SPOTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 91 72 89 / 80 40 50 50 50 AUSTIN BERGSTROM INTL AIRPORT 85 71 90 71 90 / 80 40 50 60 50 NEW BRAUNFELS MUNI AIRPORT 86 70 89 71 89 / 80 50 60 60 50 BURNET MUNI AIRPORT 89 70 88 71 86 / 70 30 40 50 50 DEL RIO INTL AIRPORT 90 72 89 73 91 / 80 60 70 60 50 GEORGETOWN MUNI AIRPORT 89 72 90 72 88 / 70 30 40 40 50 HONDO MUNI AIRPORT 88 71 88 71 88 / 80 60 70 60 50 SAN MARCOS MUNI AIRPORT 86 69 88 71 89 / 80 40 50 60 50 LA GRANGE - FAYETTE REGIONAL 87 73 88 73 89 / 80 50 60 50 60 SAN ANTONIO INTL AIRPORT 84 71 88 73 90 / 80 50 60 60 50 STINSON MUNI AIRPORT 84 72 91 72 89 / 80 50 60 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/11/19
Hazardous weather outlook, Sep 9, 5:21 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT WED SEP 9 2009 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 AM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... UNSTABLE CONDITIONS ALOFT AND ABUNDANT MOISTURE THROUGHOUT THE ATMOSPHERE WILL BRING GOOD CHANCES FOR RAIN TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. BENEFICIAL RAINS ARE GENERALLY EXPECTED...HOWEVER...THERE IS A CHANCE FOR ISOLATED MINOR FLOODING OF STREETS AND INTERSECTIONS ACROSS URBAN AREAS AS WELL AS OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GOOD CHANCES FOR RAIN WILL REMAIN IN THE PICTURE THROUGH THE WEEKEND AS A COLD FRONT APPROACHES THE REGION. THIS COULD RESULT IN MORE WIDESPREAD HEAVY RAINFALL ON SATURDAY WHICH MAY LEAD TO MINOR FLOODING OF URBAN AREAS AS WELL AS LOCATIONS WHICH ARE STILL WET FROM PREVIOUS RAINFALL. RAIN CHANCES WILL DECREASE ON SUNDAY AS THE ATMOSPHERE BEGINS TO STABILIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:06 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 114 min |
| Sep 9, 11:34 PM CDT | Areal Flood Advisory | EWX | Maverick | 116 min |
| Sep 10, 9:25 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Kinney, Real, Uvalde | 110 min |
| Sep 10, 9:40 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 110 min |
| Sep 10, 11:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Edwards and 10 more | 3 hr |
| Sep 10, 12:35 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Sep 10, 2:23 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.